| Model Number |
SCD396 |
| Medical Device Problem Codes |
Failure to Fire (2610); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the tip of the waveguide had fractured and disengaged.It was reported that the device received a red light and would not activate during use.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in unintended damage to tissue and/or device failure.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a procedure, a forceps was opened, the generator and the battery were placed (in that order) when the instructor pressed the blue test button, the generator showed a red light.They pressed the button again and gave the green light.The clamp worked for about two minutes, where the red light appeared again.The battery and generator were removed and the jaw was cleaned, which operated for a short time and again failed (turning on the red light on the genera-tor).The kit (generator and battery) was changed, but even with the replacement, it continued to show a red light.The surgery was stopped due to forceps.An ultrasonic clamp was opened and the generator and battery were placed, the clamp again failed (turning on the red light of the generator), the battery and generator were replaced.It was tested to place the battery in the generator of the other kit, but the clamp still failed (red light).There was no patient injury.Initial investigation of the returned device showed that the waveguide had fractured and disengaged and the broken piece was not returned.
Event or Problem Description
According to the reporter, during a procedure, a forceps was opened, the generator and the battery were placed (in that order) when the instructor pressed the blue test button, the generator showed a red light.They pressed the button again and gave the green light.The clamp worked for about two minutes, where the red light appeared again.The battery and generator were removed and the jaw was cleaned, which operated for a short time and again failed (turning on the red light on the genera-tor).The kit (generator and battery) was changed, but even with the replacement, it continued to show a red light.The surgery was stopped due to forceps.An ultrasonic clamp was opened and the generator and battery were placed, the clamp again failed (turning on the red light of the generator), the battery and generator were replaced.It was tested to place the battery in the generator of the other kit, but the clamp still failed (red light).There was no patient injury.
Additional Manufacturer Narrative
Additional information: b1, b5, g3, h1 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a procedure, a forceps was opened, the generator and the battery were placed (in that order) when the instructor pressed the blue test button, the generator showed a red light.They pressed the button again and gave the green light.The clamp worked for about two minutes, where the red light appeared again.The battery and generator were removed and the jaw was cleaned, which operated for a short time and again failed (turning on the red light on the genera-tor).The kit (generator and battery) was changed, but even with the replacement, it continued to show a red light.The surgery was stopped due to forceps.An ultrasonic clamp was opened and the generator and battery were placed, the clamp again failed (turning on the red light of the generator), the battery and generator were replaced.It was tested to place the battery in the generator of the other kit, but the clamp still failed (red light).There was no patient injury.Medtronic's initial evaluation of the incident device found that the tip of the waveguide had fractured and disengaged.The broken piece was not returned.It was verified that nothing fell into the patient's cavity.
Additional Manufacturer Narrative
Correction: b5, d4(lot#), g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.